Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 219, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 10, 2017, 4:25 PM CDT for Osage County, Oklahoma. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2017, 4:25 PM CDT (21:25 UTC)
- Expired
- May 10, 2017, 5:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Osage County, OK
The radar
The Wichita radar (KICT), 116 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 4:35 PM CDT | HAIL 0.75 | Shidler, OK | PEA TO DIME SIZED HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.4 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 614 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 611 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.4
The text
As transmitted.
717
WUUS54 KTSA 102125
SVRTSA
OKC113-102200-
/O.NEW.KTSA.SV.W.0219.170510T2125Z-170510T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
425 PM CDT WED MAY 10 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
North central Osage County in northeastern Oklahoma...
* Until 500 PM CDT
* At 424 PM CDT, a severe thunderstorm was located near Shidler,
moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Shidler... Burbank...
Elgin... Grainola...
Foraker... Pearsonia...
Eastern Kaw Lake... Webb City...
Apperson...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 9624 3695 9619 3665 9671 3676 9682
3677 9682 3677 9679 3678 9679 3678 9675
3687 9675 3700 9660
TIME...MOT...LOC 2124Z 229DEG 30KT 3678 9671
HAIL...1.00IN
WIND...60MPH
$$
Lacy2 follow-up statements
227
WWUS54 KTSA 102140
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
440 PM CDT WED MAY 10 2017
OKC113-102200-
/O.CON.KTSA.SV.W.0219.000000T0000Z-170510T2200Z/
Osage OK-
440 PM CDT WED MAY 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTH CENTRAL OSAGE COUNTY...
At 439 PM CDT, a severe thunderstorm was located over Foraker, moving
northeast at 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Elgin... Foraker...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 9624 3695 9619 3679 9658 3678 9663
3680 9666 3681 9668 3683 9670 3686 9669
3700 9660
TIME...MOT...LOC 2139Z 230DEG 31KT 3687 9656
HAIL...1.25IN
WIND...60MPH
$$
Lacy486
WWUS54 KTSA 102142
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
442 PM CDT WED MAY 10 2017
OKC113-102200-
/O.CON.KTSA.SV.W.0219.000000T0000Z-170510T2200Z/
Osage OK-
442 PM CDT WED MAY 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTH CENTRAL OSAGE COUNTY...
At 442 PM CDT, a severe thunderstorm was located near Foraker, moving
northeast at 35 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations in or near the path include...
Elgin... Foraker...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 9624 3695 9619 3682 9651 3681 9655
3682 9659 3684 9662 3686 9662 3689 9661
3700 9654
TIME...MOT...LOC 2142Z 229DEG 30KT 3689 9653
HAIL...1.75IN
WIND...60MPH
$$
LacyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:24 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, May 10, 3:24 PM CDT, 1 hour 1 minute before
Area Forecast Discussion National Weather Service Tulsa OK 324 PM CDT Wed May 10 2017 .DISCUSSION... Main forecast concern continues to be thunderstorm chances through Thursday night, including some strong to severe potential. Thunderstorms are ongoing across eastern Oklahoma this afternoon in association with a small upper level disturbance moving northeastward into the area. Storms in northeast Oklahoma should be the strongest of the evening, with one or two near severe levels possible, due to locally higher instability. Farther to the southwest, additional thunderstorms expected to develop through the rest of the afternoon and into the evening in the vicinity of the triple point may hold together long enough to move northeastward into parts of northeast Oklahoma after midnight. A lull in the coverage should occur tomorrow morning and perhaps into early tomorrow afternoon. Thunderstorm coverage will again increase by mid afternoon tomorrow, as instability increases with the approach of the upper level low. Very large hail will be the main severe weather threat, with damaging winds also a concern. Tornado potential continues to be very limited, although local enhancements to the wind field could lead to a very localized threat. Thunderstorm potential will diminish Thursday night, roughly from west to east, as the upper low begins to move east of the area. Showers may linger into the daylight hours Friday, mainly across western Arkansas, with dry weather likely to arrive by the afternoon. Dry weather will continue into the weekend, with near normal temperatures Saturday and much warmer for Sunday. Above normal temperatures will persist through most of next week. Low thunderstorm chances will arrive for the early to middle of the week, with increasing chances likely toward the latter half. && .PRELIMINARY POINT TEMPS/POPS... TUL 68 80 57 74 / 50 60 60 10 FSM 66 81 59 76 / 20 80 70 30 MLC 66 81 57 74 / 20 70 50 10 BVO 64 78 55 74 / 50 70 60 10 FYV 66 76 54 69 / 30 80 80 30 BYV 66 77 55 69 / 30 70 80 40 MKO 66 78 57 73 / 30 80 60 20 MIO 66 77 55 71 / 50 70 70 20 F10 66 80 57 73 / 30 60 50 10 HHW 67 79 59 76 / 20 70 60 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....22
Hazardous weather outlook, May 10, 4:11 PM CDT, 14 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 411 PM CDT Wed May 10 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-111030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 411 PM CDT Wed May 10 2017 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Northeast Oklahoma and Far Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Thunderstorms are ongoing early this afternoon across parts of central and eastern Oklahoma and will continue across the area through mid evening. Most thunderstorms will remain below severe levels, but a few may strengthen enough to produce hail to the size of quarters and 60 mph wind gusts. The most likely area to see an isolated severe thunderstorm will be along and north of Interstate 44 in eastern Oklahoma and perhaps a small part of far northwest Arkansas. Additional thunderstorms developing this afternoon and evening to the southwest may hold together long enough to move into parts of northeast Oklahoma after midnight. Severe weather appears unlikely with this activity at this time. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...Severe Thunderstorm Potential...Heavy Rain Potential. FRIDAY THROUGH MONDAY...No Hazards. TUESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Thunderstorms on Thursday will be focused on the cold front and upper level storm system that will move through the area during the day and evening. Storms will increase in areal coverage during the afternoon along the front, with the greatest coverage expected to be across far eastern Oklahoma and northwest Arkansas nearest the greatest instability. Any severe storm will be capable of producing very large hail, as well as damaging winds. The overall tornado threat appears to be very limited, though nonzero. Severe weather potential will diminish by late evening as the frontal boundary pushes east. However, thunderstorm chances should linger through the overnight hours until the trailing upper level system finally clears the area. After a dry weekend with moderating temperatures, another upper level storm system will move into the northwest United States and increase thunderstorm chances for the Plains by early in the next work week. weather.gov/tulsa Contains additional information.
In the hours before
Special weather statement, May 10, 3:20 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Tulsa OK
320 PM CDT WED MAY 10 2017
OKZ073-102045-
Pittsburg OK-
320 PM CDT WED MAY 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PITTSBURG COUNTY
UNTIL 345 PM CDT...
At 320 PM CDT, a strong thunderstorm was located 6 miles southwest of
Ashland, moving northeast at 40 mph.
Nickel size hail will be possible with this storm.
Locations in or near the path include...
Mcalester... Kiowa...
Savanna... Ashland...
Haywood... Arpelar...
LAT...LON 3489 9609 3505 9589 3484 9568 3468 9598
3468 9609
TIME...MOT...LOC 2020Z 231DEG 35KT 3471 9616
LacySpecial weather statement, May 10, 3:36 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Tulsa OK
336 PM CDT WED MAY 10 2017
OKZ065-066-102100-
Okmulgee OK-Okfuskee OK-
336 PM CDT WED MAY 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OKMULGEE AND
SOUTHEASTERN OKFUSKEE COUNTIES UNTIL 400 PM CDT...
At 336 PM CDT, a strong thunderstorm was located 3 miles southwest of
Wetumka, moving northeast at 45 mph.
Nickel size hail will be possible with this storm.
Locations in or near the path include...
Henryetta... Weleetka...
Dewar... Clearview...
Pharoah... Bryant...
This includes Interstate 40 in Oklahoma between mile markers 223 and
242.
LAT...LON 3555 9617 3544 9588 3538 9595 3537 9598
3534 9598 3529 9604 3529 9636
TIME...MOT...LOC 2036Z 215DEG 39KT 3521 9629
LacySpecial weather statement, May 10, 3:46 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Tulsa OK
346 PM CDT WED MAY 10 2017
OKZ054-102115-
Osage OK-
346 PM CDT WED MAY 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL OSAGE COUNTY UNTIL
415 PM CDT...
At 346 PM CDT, a strong thunderstorm was located near Marland, moving
northeast at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Southwestern Kaw Lake...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3670 9703 3668 9694 3673 9691 3675 9689
3675 9685 3662 9672 3648 9699 3648 9700
3649 9701 3652 9701 3655 9692 3655 9690
3658 9689 3660 9692 3658 9698 3659 9705
3660 9704 3668 9706
TIME...MOT...LOC 2046Z 231DEG 26KT 3653 9713
LacySpecial weather statement, May 10, 4:00 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Tulsa OK
400 PM CDT WED MAY 10 2017
OKZ065-066-070-102130-
Muskogee OK-Okmulgee OK-Okfuskee OK-
400 PM CDT WED MAY 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MUSKOGEE...CENTRAL
OKMULGEE AND EAST CENTRAL OKFUSKEE COUNTIES UNTIL 430 PM CDT...
At 400 PM CDT, a strong thunderstorm was located 5 miles northeast of
Pharoah, moving northeast at 50 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Okmulgee... Henryetta...
Haskell... Morris...
Schulter... Preston...
Okmulgee State Park... Bald Hill...
Jamesville... Eram...
This includes Interstate 40 in Oklahoma between mile markers 230 and
236.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3586 9589 3586 9572 3580 9564 3579 9564
3578 9563 3576 9557 3539 9605 3547 9620
TIME...MOT...LOC 2100Z 218DEG 45KT 3548 9606
LacySpecial weather statement, May 10, 4:04 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Tulsa OK
404 PM CDT WED MAY 10 2017
OKZ073-102130-
Pittsburg OK-
404 PM CDT WED MAY 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PITTSBURG COUNTY UNTIL
430 PM CDT...
At 403 PM CDT, a strong thunderstorm was located near Ashland, moving
northeast at 55 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Mcalester... Krebs...
Savanna... Ashland...
Haywood... Scipio...
Arpelar...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3491 9609 3519 9583 3501 9558 3468 9601
3468 9609
TIME...MOT...LOC 2103Z 221DEG 46KT 3475 9610
LacyThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 3:20 PM CDT | Special Weather Statement | TSA | Pittsburg | 25 min |
| May 10, 3:36 PM CDT | Special Weather Statement | TSA | Okfuskee | 24 min |
| May 10, 3:46 PM CDT | Special Weather Statement | TSA | Kay | 29 min |
| May 10, 3:56 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 34 min |
| May 10, 4:00 PM CDT | Special Weather Statement | TSA | Okmulgee | 30 min |
| May 10, 4:04 PM CDT | Special Weather Statement | TSA | Pittsburg | 26 min |
| May 10, 4:27 PM CDT | Special Weather Statement | TSA | Kay | 33 min |
| May 10, 5:03 PM CDT | Special Weather Statement | TSA | Pittsburg | 27 min |
| May 10, 5:35 PM CDT | Areal Flood Advisory | TSA | Osage | 3 hr |
| May 10, 5:48 PM CDT | Special Weather Statement | TSA | Ottawa | 27 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.